Need help please

Hi I'm a new member. I joined because I don't know where to turn..My husband diagnosed with PD for about 10 years, we will be married 33 years in Feb. I'm not sure if we will make it. He takes 8-10 sinemet a day plus 4 xanax and 1/2 requip at night.. oh and 10mg ambien..he was taken off miripex due to excessive gambling and other compulsive behaviors.. he did better after being off miripex we fought a lot had to put passwords computer prevent excessive gambling and other behavioral issues..he has been just taking sinemet25/100 wasn't lasting he would still tremor he hated it so recently started sinemet cr at night and I'm noticing odd behavior.. he joined match. com pretending to be single guy. He talks to different women by texting totally unlike him. I found out had a big fight.. he denies everything he's very secretive sits in basement all day changes password on his cell phone so I can't check it. Could it be sinemet cr only thing that is new to him?? He refuses call md . Help..

16 Replies

oldestnewest
  • I had the same issues your husband has. I was taking 9mg of requip per day which was way too much I cut it back to 3 and it stopped the strange behavior. I don't think his behavior has anything to do with sinimet cr. Don't give up try getting off the requip gradually and consult your neurologist.....best wishes

  • He needs intervention. Call his doctor, his family, any body who can help and a lawyer and take control of all money. He will not do anything to stop it him self. I know i have been there. When I was doing those things it was normal to me. He sees it as normal and he is doing nothing wrong. All PD MEDS can and do cause this even Senimet. if there is any miripex in the house get rid of it he may be still taking it. Please do not think that it is your husband it is the meds. Try to separate the two.

    HE WILL NOT CHANGE YOU MUST DO IT FOR HIM. Call today do not wait. If you have to have him declared incompetent so you can make all decisions.

    Good luck

  • Thanks for the reply... I'm a RN past 20 years on a med/surf floor had many patients with PD but never saw non motor part as bad as I see it now.. how did U get better??

  • Stopped the Requip and started carbidopa-levodopa (sinemet generic) impulses faded but always there. My wife controls all money so i can not gamble. Also just made a decision to stop.

  • Requip (how much is he on?) but you cant stop it suddenly. Let his neuro know. Bailey is right.

  • Half tablet before bed... unless he's taking more then I aware of..I have taken care of PD patients on requip and family tells me alot of hallucinations.. I don't think that's a factor unless he's self medicating!

  • They come iin many different strengths. I take 2 tabs - 12 mg. but im guessing he is not on long accing.

  • Both dopamine agonists and L dopa meds can have this effect on some people. You and he need medical help.

    He is as unwell with these side effects as if he had an allergic reaction. You would call a medic for an allergic reaction wouldn't you!?

  • I have had the temptations of similar compulsive behavior even when I wasn't on agonists. You may want to consider that along with the medication side effects he may be feeling as though his life and control are slipping away. He may need to speak to a psychologist as well as his neurologist to get a better handle on what is going on with him. Its easy to blame the meds when sometimes there are other issues at play as well.

  • Hi, sorry to hear of your trouble. It all gets so overwhelming when you are looking out for someone who seems to be doing you in. It takes a really big person to cope with this behavior and I'm not sure that I'm that "big". My husband got violent one night, screaming and yelling at me, totally paranoid and accused me of stealing his money. He was the sweetest guy I ever met until he started taking some of these meds. Meds. or illness how will anyone ever know? Doctor's don't take a scientific approach to this stuff and keep piling on the meds which of course all have side effects. My husband is still gaming hours every day on nothing but Sinemet. They took him off the NeuroPro patch because of compulsive behavior but it never really stopped. Our neurologist said, yeah, sometimes that happens...as if to say...yeah whatever.

    I know that your husband is very sick, but right now I'm way more worried about you in that crazy situation.

    So sorry I can't help you. I have all the same questions.

  • So sad unbelievable that we married in1984 had an amazing life 3 amazing kids a beautiful home and all of a sudden the nightmare starts! Wait why did this happen.... so sorry but at least I'm not alone I feel joining this group that I learn more about the disease through the eyes of the people that have it and also the people caring loved ones that have it...thanks so much!!

  • Although agonists are the main culprit for compulsive behaviour any dopamine replacement drug can be a problem. Sometimes it is the overall intake of these meds that tips the balance.

    If he had this problem with mirapex then it is surprising he has been put on another drug of the same type - requip. Personally i had no problem with requip until i added more sinimet. It could be that the extra sinimet tipped the balance rather than the type of med it is.

    I would be asking serious questions of the doctor about why he was put on another dopamine agonist (requip ) when he has these problems with mirapex.

  • Hi emv2016. My husband also has PD and we have been through the same compulsive computer behaviors, without the gambling. I wrote a long message earlier today, but got a call that my 87-year-old mother was going to ER with chest pains. I don't see the reply I thought I sent. In a nutshell, I started going to a psychologist, weekly at first but down to monthly after 1 1/2 years. My husband also saw a psychologist with specialty in PD. We met with his neurologist, who adjusted his Neupro. From what I can see, he is back on track. I haven't seen the same behaviors for almost a year. If you aren't seeing a psychologist, I recommend you do. I've never been one for therapy, but it has helped me cope. Definitely, get him back to his neurologist. As for the gambling...if it is significantly threatening your financial well-being as a family, I personally I would lock down the bank accounts and put him on a cash-only allowance. However, I wouldn't do that until after you meet with his neurologist.

  • why not contact dr Osas he can help you out with your problem he once help me too all you need is to contact him via his email drosasherbalhome@gmail.com

  • This is for your husband .... Surrender to your wife and doctors, dude. You are out of control and it's only going to get worse. Come clean. Confess all. Take responsibility and get help. 4 xanax plus ambien plus sinemet? That's just crazy. You need a complete audit of your medicines by one doc. They are overpowering you and have turned you into a dopamine addict. You are not in your right mind. I know. I was you just 6 months ago. But since then I have had very limited access to cash and the internet, and my partner tracks my activities and locations 24/7. I am an open book, fully accountable at all times. An invasion of my privacy? You bet! But I am getting over my obsessions and destructive, costly behavior and it now looks like I might yet gain control of my life, save my relationship, and not ruin myself, my partner and my children financially. Do it. Do it now.

You may also like...